[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.194.134. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 9, 1970

Skin Necrosis Induced by Coumarin Congeners

Author Affiliations

Blodgett Memorial Hospital Grand Rapids, Mich

JAMA. 1970;211(10):1699. doi:10.1001/jama.1970.03170100061018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The interesting letter by Vaughan et al (210:2282, 1969) concerning skin necrosis of genitalia and warfarin therapy has left your readers with the impression that there is no effective treatment for this potentially lethal condition. We had also concluded that therapy in this condition was ineffective when we published a review of the world literature on this subject in The Journal (192:603, 1965) in a communication entitled, "Petechiae, Ecchymoses and Necrosis of Skin Induced by Coumarin Congeners," in which we added three additional cases of our own. By the time we had seen our fourth case, published in Dermatology Digest (5:65, 1966), we had discovered that Dr. F. K. Beller had published in Das Medizinische Bild (4:116, 1961) an effective treatment for this condition involving the use of heparin. An exact translation of his therapeutic regimen has been published in our article in

×